Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 152, NWS Des Moines, IA

June 23, 2013Emmet County, Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2013, 4:18 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 4:18 AM CDT (09:18 UTC)
Expired
Jun 23, 2013, 5:15 AM CDT
In force
57 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 173 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WUUS53 KDMX 230918
SVRDMX
IAC063-109-147-231015-
/O.NEW.KDMX.SV.W.0152.130623T0918Z-130623T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EMMET COUNTY IN NORTHWEST IOWA...
  KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  EASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 515 AM CDT

* AT 416 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHEAST OF EMMETSBURG...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...BANCROFT...DOLLIVER...RINGSTED...FENTON...ARMSTRONG...
  ALGONA AIRPORT...LONE ROCK...LU VERNE...BURT...SWEA CITY...
  WESLEY...LEDYARD...TITONKA AND LAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4319 9397 4291 9398 4291 9473 4349 9471
      4351 9422 4351 9399
TIME...MOT...LOC 0919Z 247DEG 32KT 4323 9451

HAIL...1.00IN
WIND...60MPH

$$

VACHALEK
2 follow-up statements
749 
WWUS53 KDMX 230949
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
449 AM CDT SUN JUN 23 2013

IAC063-109-147-231015-
/O.CON.KDMX.SV.W.0152.000000T0000Z-130623T1015Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
449 AM CDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
EMMET...KOSSUTH AND EASTERN PALO ALTO COUNTIES UNTIL 515 AM CDT...

AT 444 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANCROFT...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WESLEY...LEDYARD...TITONKA AND LAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4319 9397 4291 9398 4291 9473 4349 9471
      4351 9422 4351 9399
TIME...MOT...LOC 0949Z 247DEG 32KT 4333 9417

HAIL...0.88IN
WIND...60MPH

$$

VACHALEK
544 
WWUS53 KDMX 231014
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CDT SUN JUN 23 2013

IAC063-109-147-231024-
/O.EXP.KDMX.SV.W.0152.000000T0000Z-130623T1015Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
514 AM CDT SUN JUN 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EMMET...KOSSUTH AND
EASTERN PALO ALTO COUNTIES WILL EXPIRE AT 515 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4319 9397 4291 9398 4291 9473 4349 9471
      4351 9422 4351 9399
TIME...MOT...LOC 1014Z 247DEG 32KT 4342 9389

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:32 AM CDT, 46 minutes earlier.

Area forecast discussion, Jun 23, 3:32 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT SUN JUN 23 2013

.SHORT TERM.../TODAY /...
ISSUED AT 259 AM CDT SUN JUN 23 2013

.SHORT TERM /TODAY/...
CONCERNS FOR STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAIN ARE THE
FOCUS FOR THIS FORECAST PERIOD. THE MODELS CONTINUE TO ADVERTISE
SOME OF THE WESTERN CONVECTION TO REACH THE AREA THIS MORNING AND
THEN DIMINISH AS IT TRACKS TO THE EAST THROUGH MID MORNING. A WAVE
ALONG THE BOUNDARY OVER NORTHWEST IOWA WILL TRACK EAST THIS MORNING
WITH THE SOUTHERN WAVE BEGINS TO PUSH NORTHEAST THIS AFTERNOON AND
TONIGHT. THIS WILL ENHANCE MOISTURE TRANSPORT NORTHEAST THROUGH THE
AFTERNOON AND EVENING. TEMPERATURES THIS MORNING ARE ABOUT 5 TO 7
DEGREES WARMER THAN EXPECTED...SO HAVE RAISED THE HIGHS OVER THE
SOUTH TO NEAR TO ABOVE 90 AGAIN TODAY. WITH SUFFICIENT INSTABILITY
STORMS WILL BEGIN TO REFIRE NORTH NEAR THE NOON HOUR OR EARLY
AFTERNOON AND BEGIN TO BUILD SOUTH. THE MODELS SUGGEST WE WILL SEE
SOME BACK BUILDING ALONG THE BOUNDARY TODAY AND THIS EVENING WHICH
WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL. THERE IS SOME
UNCERTAINTY AS TO WHERE THE GREATEST POTENTIAL FOR FLASH FLOODING IS
...BUT THE NORTH TWO THIRDS LOOK TO BE THE MOST AT RISK FOR
NOW...THE SOUTHERN AREAS MAY NEED TO BE ADDED YET TODAY...BUT THEY
CAN TAKE A BIT MORE WATER THAN THE REST OF THE AREA. RAINFALL TOTALS
OF 2 TO 4 INCHES OR MORE MAY BE POSSIBLE GIVEN POTENTIAL FOR BACK
BUILDING ALONG THE FRONT...WARM CLOUD DEPTHS ABOVE 10KFT...AND PWATS
OF 1.5 TO 2 INCHES OVER THE AREA. THE LATEST EURO MODEL SUGGESTS
THAT THE BULK OF THE ACTIVITY WILL TAKE PLACE DURING THE EVENING AND
OVERNIGHT HOURS WHILE THE MESO MODELS ARE HINTING AT AN EARLIER
START THIS AFTERNOON. WILL LEAN TOWARD EARLIER START FOR NOW...GIVEN
THE INSTABILITY EXPECTED BY THIS AFTERNOON. WINDS WILL BE GUSTY
TODAY PRIOR TO THE ONSET OF STORMS. STORMS COULD BRING HIGH WIND AND
SOME HAIL...ALONG WITH RAINFALL THREAT TODAY AND THIS EVENING.

.LONG TERM.../TONIGHT THROUGH FRIDAY/...
ISSUED AT 259 AM CDT SUN JUN 23 2013

FORECAST CONCERNS REVOLVE AROUND THUNDERSTORMS THROUGH TUESDAY.
UPPER LEVEL LOW ACROSS SOUTHERN CANADA WILL BE RESPONSIBLE FOR
SENDING NUMEROUS SHORTWAVES ACROSS THE UPPER RIDGE WHICH WILL
FLATTEN IT. THUNDERSTORMS ARE EXPECTED TO BE ONGOING FROM THIS
AFTERNOON ACROSS THE FORECAST AREA THEN BECOME RENEWED AS A LOW
LEVEL JET DEVELOPS WITH STRONG MOISTURE TRANSPORT INTO AN AREA OF
WARM ADVECTION NEAR A SLOW MOVING SURFACE BOUNDARY. SOME STRONG
STORMS ARE POSSIBLE THIS EVENING THEN TRANSITION INTO A HEAVY RAIN
THREAT. THE FRONTAL BOUNDARY FINALLY PUSHES EAST THROUGH MOST OF
THE FORECAST AREA BY MONDAY EVENING BUT YET ANOTHER SHORTWAVE
MOVES ACROSS THE NORTHWEST LIKELY TO DEVELOP ADDITIONAL
THUNDERSTORMS. THE SEVERE THREAT FOR MONDAY NIGHT IS A LITTLE LESS
CLEAR BUT SOME HEAVY RAINFALL IS POSSIBLE.

ANOTHER SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS AND DIVES
SOUTHEAST ACROSS NORTHEAST IOWA. ANOTHER FRONTAL BOUNDARY WILL
ESTABLISH ITSELF ACROSS THE AREA TUESDAY FOR A CHANCE OF STORMS
ONCE AGAIN. FOR NOW I AM CARRYING CHANCE POPS ACROSS THE NORTH
MONDAY NIGHT AND NORTHEAST TUESDAY BUT THE FRONTAL BOUNDARY WILL
BE KEY TO THE AREAL EXTENT OF THE STORMS. THE LOCATION OF WHICH
WILL HOPEFULLY BECOME MORE CLEAR WITH TIME.

FOR THE REMAINDER OF THE EXTENDED A STRONG UPPER LEVEL RIDGE
BUILDS ACROSS THE ROCKIES PUTTING IOWA IN NORTHWEST FLOW ALOFT.
THIS WILL BRING SOME RELIEF FROM THE HEAT AND HUMIDITY
HOWEVER...TIMING OF ANY SHORTWAVES DROPPING DOWN ACROSS IOWA IN
THE NORTHWEST FLOW IS NEAR IMPOSSIBLE. FOR THIS REASON I DO NOT
HAVE POPS IN THE EXTENDED BUT THIS IS DUE TO A LACK OF CONFIDENCE
IN TIMING AND LOCATION AND NOT THINKING THAT SHORTWAVE WONT HAPPEN
ACROSS THE AREA DURING THIS TIME.

&&

.AVIATION...23/06Z
ISSUED AT 1219 AM CDT SUN JUN 23 2013

MAIN CONCERNS FOR THE PERIOD WILL BE CONVECTION. SEVERAL ROUNDS
ARE EXPECTED WITH ONE YET PRIOR TO 12Z ACROSS THE WEST AND
POSSIBLY THE NORTH TAF SITES FOR KFOD AND KMCW AND TO A LESSER
EXTENT KALO. BY 16-17Z THE REMNANTS OF THE OLD OUTFLOWS...AN
APPROACHING TROUGH WITH BETTER SFC CONVERGENCE AND SIGNIFICANT
AFTERNOON INSTABILITY SHOULD RESULT IN WIDESPREAD CONVECTION
DURING THE AFTERNOON HOURS FROM 18Z NORTH TO ABOUT 02 TO 03Z IN
THE SOUTH ON THE 24TH. THIS MAY IMPACT OPERATIONS...TIMING SEEMS
TO FAVOR THE AFTERNOON AND EVENING HOURS AT KALO...KDSM...AND
KOTM. WITH MORE SIGNIFICANT CAPE AVAILABLE...SOME CONCERNS OF HIGH
WIND EVENT AND HEAVY RAINFALL COMBINED. WILL MONITOR THROUGH 12Z
AND SUNDAY AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY
MORNING FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-
CARROLL-CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-
GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...FAB
AVIATION...REV
Hazardous weather outlook, Jun 23, 4:17 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
417 AM CDT SUN JUN 23 2013

IAZ070>075-081>086-092>097-241215-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
417 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING THEN
AGAIN THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND TONIGHT
MAY BE SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH THE MAIN
THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES MONDAY THROUGH TUESDAY.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS.

ON AND OFF THUNDERSTORM CHANCES WILL EXIST OVER THE AREA FOR THE
REMAINDER OF THE EXTENDED. IT IS TOO EARLY TO DETERMINE TIMING AND
SEVERE POTENTIAL FOR THE REMAINDER OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY.

IAZ005>007-015>017-023>028-033>039-044>050-057>062-241215-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
417 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH MID MORNING THEN
AGAIN THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND TONIGHT
MAY BE SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH THE MAIN
THREATS. HEAVY RAINFALL IS LIKELY WITH ANY STORM.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH MID MONDAY MORNING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY THROUGH TUESDAY. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH MID MONDAY MORNING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

ON AND OFF THUNDERSTORM CHANCES WILL EXIST OVER THE AREA FOR THE
REMAINDER OF THE EXTENDED. IT IS TOO EARLY TO DETERMINE TIMING AND
SEVERE POTENTIAL FOR THE REMAINDER OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY.

IAZ004-241215-
EMMET-
417 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH EARLY MORNING THEN
AGAIN THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON MAY
BE SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH THE MAIN
THREATS. HEAVY RAINFALL IS LIKELY WITH ANY STORM.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH MID MONDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY THROUGH TUESDAY. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR A PORTION OF THE
UPPER DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH MID MONDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

ON AND OFF THUNDERSTORM CHANCES WILL EXIST OVER THE AREA FOR THE
REMAINDER OF THE EXTENDED. IT IS TOO EARLY TO DETERMINE TIMING AND
SEVERE POTENTIAL FOR THE REMAINDER OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY.

FAB

In the hours before

Local storm report, Jun 23, 12:11 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             MANLY                   43.29N 93.20W
06/22/2013  E1.00 INCH       WORTH              IA   PUBLIC

            PUBLIC REPORT RELAYED BY KIMT TV IN MASON CITY.

&&

FBOKSA
Special weather statement, Jun 23, 3:17 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT SUN JUN 23 2013

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092-
231030-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...
ATLANTIC...GREENFIELD...CORNING...BEDFORD
317 AM CDT SUN JUN 23 2013

...THUNDERSTORMS WITH BRIEF HEAVY RAIN AND GUSTY WINDS...

A LINE OF THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND WINDS
GUSTING TO 30 TO 45 MPH WILL MOVE ACROSS THE AREA BETWEEN 330 AM
CDT AND 530 AM CDT THIS SUNDAY MORNING. RAINFALL AMOUNTS MAY REACH
ONE HALF OF AN INCH IN A SHORT PERIOD OF TIME AS THE STORMS PASS
YOUR AREA. EXPECT DANGEROUS LIGHTNING ALONG WITH THE STORMS EARLY
THIS MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TODAY. SOME OF THE
STORMS MAY BE STRONG WITH LOCALLY HEAVY RAINFALL OVER PORTIONS OF
CENTRAL AND NORTHERN IOWA.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:37 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 22, 7:47 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin43 min
Jun 22, 8:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas44 min
Jun 22, 11:37 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth38 min
Jun 23, 12:12 AM CDTSevere Thunderstorm WarningDMXWorth48 min
Jun 23, 3:45 AM CDTFlash Flood WatchDMXAudubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 27 more12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.